Alert archive / Texas / High Wind Warnings in 2013

High Wind Warning 20, NWS Midland/Odessa, TX

April 23, 2013

NWS Midland/Odessa, TX issued this high wind warning at Apr 23, 2013, 1:48 PM CDT. It took effect at Apr 23, 2013, 10:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2013, 1:48 PM CDT (18:48 UTC)
In effect from
Apr 23, 2013, 10:00 PM CDT
Expired
Apr 24, 2013, 6:00 AM CDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WWUS74 KMAF 231848
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
148 PM CDT TUE APR 23 2013

...HIGH WIND WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH MID 
WEDNESDAY MORNING FOR THE GUADALUPE PASS...

.COLD AIR WILL PUSH AGAINST THE EASTERN SIDE OF THE GUADALUPE
MOUNTAINS CAUSING STRONG NORTHEAST WINDS TO CHANNEL THROUGH
GUADALUPE PASS TONIGHT.

TXZ258-241145-
/O.UPG.KMAF.HW.A.0018.130424T0300Z-130424T1500Z/
/O.NEW.KMAF.HW.W.0020.130424T0300Z-130424T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1248 PM MDT TUE APR 23 2013

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...HIGH WINDS.

* TIMING...10 PM CDT / 9 PM MDT/ THIS EVENING THROUGH 7 AM CDT 
  /6 AM MDT WEDNESDAY MORNING. 

* IMPACTS...TRAVEL THROUGH GUADALUPE PASS WILL BE HAZARDOUS AT 
  TIMES DUE TO TURBULENT CROSSWINDS. 

* WINDS...NORTHEAST TO EAST AT 35 TO 45 MPH WITH GUSTS TO 60 MPH 
  THROUGH GUADALUPE PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
264 
WWUS74 KMAF 240813
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
313 AM CDT WED APR 24 2013

...HIGH WIND WARNING REMAINS IN EFFECT EARLY THIS MORNING FOR
GUADALUPE PASS...

.COLD AIR PUSHING AGAINST THE EASTERN SIDE OF THE GUADALUPE
MOUNTAINS IS CAUSING STRONG NORTHEAST WINDS TO CHANNEL THROUGH
GUADALUPE PASS. THESE CONDITIONS WILL EASE BEFORE SUNRISE.

TXZ258-241100-
/O.EXT.KMAF.HW.W.0020.000000T0000Z-130424T1100Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
213 AM MDT WED APR 24 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MDT EARLY THIS
MORNING...

* EVENT...HIGH WINDS.

* TIMING...THROUGH 6 AM CDT /5 AM MDT THIS MORNING.

* IMPACTS...TRAVEL THROUGH GUADALUPE PASS WILL BE HAZARDOUS AT 
  TIMES DUE TO TURBULENT CROSSWINDS. 

* WINDS...NORTHEAST TO EAST AT 35 TO 45 MPH WITH GUSTS TO 60 MPH 
  THROUGH GUADALUPE PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 23, 12:25 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 23, 12:25 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1225 PM CDT TUE APR 23 2013

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
MVFR CIGS ARE SLOWING BREAKING UP FROM W TO E...BASED ON SATELLITE
THEY WILL LINGER LONGEST AT CNM/HOB TIL AROUND 20Z-21Z. OTHERWISE
A SECONDARY SURGE WILL PUSH IN TONIGHT AND WINDS WILL INCREASE
AGAIN BY 06Z TO 15-20KTS SUSTAINED AND MVFR CIGS WILL BE FAVORED
TO RETURN. HAVE INCLUDED TEMPO MVFR CIGS MAINLY AFTER 04Z.

&&

.PREV DISCUSSION... /ISSUED 651 AM CDT TUE APR 23 2013/

DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

AVIATION...
MVFR AND IFR CONDITIONS ARE EXPECTED THIS MORNING AS A STRONG COLD
FRONT MOVES THROUGH THE AREA BRINGING BLOWING DUST REDUCING
VISIBILITIES BELOW 5 SM. SOUTHERN TAF SITES ARE FORECASTED OUT OF
TOLERANCE AS FRONT IS ABOUT TO PASS. CONFIDENCE IS LOW THAT LOW
CIGS WILL MOVE INTO THE REGION THIS MORNING...THEREFOR AMENDMENTS
MAY BE NEEDED. VFR CONDITIONS WILL RETURN BY 00Z. LOW CLOUDS
MAY REDEVELOP AGAIN WEDNESDAY MORNING.

PREV DISCUSSION... /ISSUED 433 AM CDT TUE APR 23 2013/

DISCUSSION...
ANOTHER STRONG COLD FRONT IS MOVING THROUGH EASTERN NEW MEXICO AND
WEST TEXAS THIS MORNING BRINGING VERY WINDY CONDITIONS AND SHARPLY
COLDER TEMPERATURES. THE RADAR IS SHOWING AN INTERESTING DUAL
GRAVITY WAVE SIGNATURE WHICH IS MADE MORE UNUSUAL WHEN LOOKING AT
A BASE VELOCITY PRODUCT. THE FRONT IS SHALLOW AND THE RADAR IS
OVERSHOOTING MOST OF THE SURFACE COLD AIR MASS AS INDICATED WITH
SOUTHERLY FLOW...WITH ONLY THE INITIAL GRAVITY WAVES SHOWING THE
NORTHERLY WINDS REPRESENTATIVE OF POST FRONTAL CONDITIONS. SHARPLY
COLDER TEMPERATURES BEHIND THE FRONT WILL CONTRAST HIGHS
YESTERDAY THAT WERE WELL ABOVE NORMAL. THE MAIN FACTOR AFFECTING
AFTERNOON HIGHS FOR TODAY WILL BE THE EXTENT OF CLOUD COVER BEHIND
THE FRONT. AREAS WEST OF THE PECOS SHOULD EASILY CLEAR OUT AND
EXPERIENCE GOOD WARMING WITH THE CLEARING LINE REACHING NEAR
MIDLAND BEFORE SUNSET. THIS SHOULD ALLOW ODO AND MAF TO WARM
SLIGHTLY AND HAVE ADJUSTED AFTERNOON HIGHS UP ACCORDINGLY.

LIKELY THE LAST NIGHT OF NEAR FREEZING TEMPS THIS SEASON IS
EXPECTED TONIGHT WITH SUBFREEZING LOWS EVEN POSSIBLE IN NORTHERN
LEA COUNTY...THOUGH LINGERING LOW CLOUDS AND MODEST WINDS MAY NOT
ALLOW FOR MAXIMUM RADIATIONAL COOLING. LOW LEVEL MOISTURE BEHIND
THE FRONT MAY ALLOW FOR SCATTERED SHOWERS TO DEVELOP IN THE LOWER
TRANS PECOS AND SOUTHEASTERN PERMIAN BASIN THOUGH RAINFALL AMOUNTS
WILL BE LIGHT. HIGH PRESSURE WILL SLOWLY MOVE EAST THROUGH
THURSDAY WITH THE RESULTANT RECIRCULATED COOL AIR ALLOWING FOR
ONLY A GRADUAL WARM UP INTO THURSDAY. AN UPPER LEVEL DISTURBANCE
MOVING ACROSS THE AREA MAY SPARK WIDELY SCATTERED THUNDERSTORMS
ALONG THE MOUNTAINS LATE THURSDAY WITH A LACK OF LOW LEVEL
MOISTURE LIMITING THE EASTWARD EXTENT OF THE CONVECTION. A WEAK
FRONT MAY APPROACH THE AREA SATURDAY BUT WILL NOT HAVE MUCH OF AN
IMPACT WITH NEAR OR ABOVE NORMAL TEMPS CONTINUING THROUGH THE END
OF THE FORECAST PERIOD.

HENNIG

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WATCH FROM 9 PM MDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Apr 23, 1:06 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
106 PM CDT TUE APR 23 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
106 PM CDT TUE APR 23 2013 /1206 PM MDT TUE APR 23 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG GAP WINDS ARE EXPECTED THROUGH GUADALUPE PASS LATE TONIGHT
INTO WEDNESDAY MORNING WITH SUSTAINED WINDS OF 35 TO 50 MPH. A HIGH
WIND WARNING IS IN EFFECT.

ALSO A LIGHT FREEZE WILL BE POSSIBLE ACROSS THE PARTS OF SOUTHEAST
NEW MEXICO AND THE NORTHWEST PERMIAN BASIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in Texas, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.